Texas, 2004Flash Flooding in Texas, June 29 to 30, 2004
June 29 to 30, 2004 · NWS EWX · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 29, 7:12 PM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 29, 7:12 PM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
812 PM CDT TUE JUN 29 2004
.UPDATE...THE LARGE BAND OF CONVECTION IS GRADUALLY SHIFTING EAST.
THIS IS EVIDENT ON THE WATER VAPOR IMAGERY AND RADAR AS A SHORT WAVE
TROUGH OVER THE BIG BEND SLIDES NORTHEAST TOWARD THE CENTRAL U.S.
THE LINE OF THUNDERSTORMS THAT DEVELOPED AHEAD OF THE SHORT WAVE
TROUGH MAY CROSS INTO VAL VERDE AND EDWARDS COUNTIES AROUND
MIDNIGHT. FEEL THE RAINS WILL BE MOST PREVALENT OVER THE EASTERN
HALF OF THE COUNTY WARNING AREA WHERE DEEPEST MOISTURE RESIDES. SO
HAVE MADE A FEW ADJUSTMENT ON THE TEMPS AND CLEANED UP THE WORDING
ON POPS. REST OF FORECAST IS GOOD TO GO.
&&
.PREVIOUS DISCUSSION...
THE FLASH FLOOD WATCH THAT IS IN PLACE FOR ALL OF SOUTH CENTRAL TEXAS
AND THE HILL COUNTRY WILL CONTINUE UNTIL 4PM WEDNESDAY.
A ANALYSIS OF SURFACE AND UPPER LEVEL DATA REFLECTS THE FOLLOWING:
1.A WEAK SURFACE RIDGE IS LOCATED TO THE EAST AND THIS RIDGE IS
PROVIDING LOW LEVEL MOIST INFLOW OFF THE GULF INTO TEXAS.
2.A WEAK SURFACE RIDGE IS TO THE NORTHWEST AND IS NOT STRONG ENOUGH
TO SLIDE SOUTHEAST.
3.A UPPER LEVEL INFLOW TAP FROM THE PACIFIC/BAJA REGION CONTINUES
PROVIDING MOISTURE INTO THE TEXAS. THIS MOISTURE CONTINUES TO BE
CHANNELED INTO TEXAS BETWEEN THE TWO PRESSURE RIDGES.
THIS SYNOPTIC PATTERN RESULTS IN A LOW PRESSURE TROF OVER SOUTH
CENTRAL TEXAS WITH MOISTURE FUNNELING INTO THIS REGION. AS LONG AS
THE RIDGE TO THE EAST REMAINS DOMINATE...THIS CURRENT SYNOPTIC
SITUATION WILL KEEP SOUTH CENTRAL TEXAS UNDER THE GUN FOR EXCESSIVE
RAINFALL. THE MODELS KEEP THIS TREND IN PLACE THROUGH WEDNESDAY...
BEFORE SLOWLY ENDING LATE WEDNESDAY NIGHT INTO THURSDAY.
MODEL ANALYSIS SHIFTS THE LOW PRESSURE TROF EASTWARD BY WEDNESDAY
MORNING WITH THE MAIN FOCUS OF RAIN MORE OVER THE EASTERN COUNTIES
THAN WHAT IS CURRENTLY HAPPENING. EITHER WAY...MOST OF SOUTH CENTRAL
TEXAS WILL CONTINUE TO RECEIVE FLASH FLOODING RAINS THROUGH TONIGHT
AND WEDNESDAY BEFORE TAPERING OFF A TAD ON THURSDAY. BUT WITH THE
MAIN THREAT BEING OVER THE EASTERN COUNTIES...THEN HIGHER
PRECIPITATION PERCENTAGES WILL BE FORECASTED THERE.
MODELS ARE IN AGREEMENT WITH ENDING THE RAIN EVENT ON THURSDAY. THE
RIDGE TO THE EAST BUILDS WESTWARD AND THIS WILL CUTOFF THE UPPER
LEVEL MOISTURE TAP FROM THE PACIFIC. WHAT WILL REMAIN IS A SLIGHT
CHANCE OF AFTERNOON CONVECTION OVER THE EASTERN HALF OF SOUTH
CENTRAL TEXAS...DUE TO HEATING AND THIS WILL BE MAINLY OVER EAST
TEXAS SPILLING OVER INTO THE EASTERN COUNTIES OF SOUTH CENTRAL TEXAS.
MODEL DIFFERENCES HAVE THE GFS AND ECMWF TRENDS THE GULF RIDGE
WESTWARD AND PUSHING THE MOISTURE TROF INTO WEST TEXAS. THE GFS IS
FASTER WITH THIS SCENARIO BUT THE END RESULTS ARE THE SAME.
BY SUNDAY THE 4TH OF JULY...MODEL SHOWS A DRIER AIRMASS OVER TEXAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 72 89 72 92 / 70 70 50 30
AUSTIN BERGSTROM INTL AIRPORT 70 88 71 91 / 70 70 50 30
DEL RIO INTL AIRPORT 72 91 74 94 / 50 50 20 20
SAN ANTONIO INTL AIRPORT 72 88 73 92 / 70 70 50 30
&&
.EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING
FOR ALL OF SOUTH CENTRAL TEXAS UNTIL 4PM WEDNESDAY.
&&
06/04/JB
Hazardous weather outlook, Jun 29, 5:00 AM CST, 17 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 AM CDT TUE JUN 29 2004
TXZ171>173-183>194-202>209-217>225-228-301100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
600 AM CDT TUE JUN 29 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
A FLASH FLOOD WATCH FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL
COUNTY HAS BEEN EXTENDED THROUGH WEDNESDAY AFTERNOON. A VERY MOIST
AND UNSTABLE AIRMASS REMAINS IN PLACE. A SERIES OF UPPER LEVEL
DISTURBANCES WILL CONTINUE TO GENERATE SHOWERS AND THUNDERSTORMS
TODAY AND TONIGHT...GRADUALLY SPREADING FROM WEST TO EAST ACROSS
SOUTH CENTRAL TEXAS. HEAVY RAINFALL MAY CAUSE FLOODING. ADDITIONAL
RAINFALL AMOUNTS WILL AVERAGE 1 TO 3 INCHES ARE LIKELY WITH ISOLATED
AMOUNTS OF UP TO 6 INCHES POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE FLASH FLOOD WATCH WILL EXTEND THROUGH WEDNESDAY AFTERNOON.
SHOWERS AND THUNDERSTORMS WILL CONTINUE. HEAVY RAINFALL MAY CAUSE
FLOODING WEDNESDAY. THE WEATHER PATTERN IS EXPECTED TO CHANGE
THURSDAY LEADING TO LOWER CHANCES OF RAINS FRIDAY INTO THE FOURTH OF
JULY WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Flash Flood, Medina
- When
- June 29, 10:30 PM CST to June 30, 7:00 AM CST
- Where
- Medina County, North Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.356, -99.110 (the zone’s center; the record gives no point)
General 1 to 2 inch rain totals over southern Bandera and northern Medina Counties, with highest amounts to 6 inches on both sides of the Bandera-Medina County line. Widespread flash flooding over the two counties closed FM1796 northwest of Hondo, FM462 between Tarpley and Hondo, and SH470 between Bandera and Tarpley.
Flash Flood, Bandera
- When
- June 30, 12:30 AM CST to 7:00 AM CST
- Where
- Bandera County, South Portion
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.747, -99.246 (the zone’s center; the record gives no point)
General 1 to 2 inch rain totals over southern Bandera and northern Medina Counties, with highest amounts to 6 inches on both sides of the Bandera-Medina County line. Widespread flash flooding over the two counties closed FM1796 northwest of Hondo, FM462 between Tarpley and Hondo, and SH470 between Bandera and Tarpley.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Guam, June 29, 20045 deaths · 1 event
- Dense Fog in California, June 29, 200410 injured · $75,000 · 1 event
- Flash Flood in New Mexico, June 29, 2004$500,000 · 1 event
- Tornado in Texas, June 29, 2004$80,000 · F0 · 1 event
- Damaging Wind in Louisiana, June 29, 2004$40,000 · 60 kt wind · 1 event
- Flash Flooding in Texas, June 29 to 30, 2004$25,000 · 4 events
- Damaging Wind in Florida, June 29, 2004$15,000 · 50 kt wind · 1 event
- Damaging Wind in Florida, June 29, 2004$15,000 · 50 kt wind · 1 event
- Flash Flooding in Texas, June 29, 20049 events
- Flash Flooding in Texas, June 29, 20049 events
- Lightning Strike in Montana, June 29, 20041 injured · $10,000 · 1 event
- Flash Flood and Hail in South Carolina, June 29 to 30, 200460 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410061, 5410062.